Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for post nasal drip

Hi, I have what seems like continuous nasal drip down my throat which makes my saliva very slimy and it bothers my throat, its like this mucus is getting stuck in my throat and I need to clear my throat all the time. I have had this symptom every day for the past year or so. I went to see an ENT and he could not explain why this was happening, he suggested that it might be due to acid reflux, I took nexium for 30 days and it did not help, I even had a gastroscopy/endoscopy and everything seemed fine. In the past 2 days, I feel this film in my throat and upper respiratory tract and when I breath in and out I feel this film and as if I am not breathing normally. How can I get rid of this.
Sat, 17 Feb 2018
Report Abuse
Question is related to
Diseases and Conditions ,  
Medical Topics ,  
Dentist 's  Response
Hi..
Thanks for the query..

Post nasal drip can occur due to a number of conditions like upper respiratory tract infection, Sinusitis, smoking, acid reflux,side effect of certain medication, excess intake of spices,nasal and sinus polyps etc..

As you are not diagnosed with acid reflux and gastroscopy and endoscopy gave normal reports you should consult an ENT Surgeon again and get your Respiratory Track and sinuses checked by getting nasal endoscopy, PNS view of sinuses, MRI scan etc done as per requirement as well as culture and sensitivity of the mucous done to rule out the exact cause of post nasal drip and get treated accordingly..

As of now you can take mucolytics like Bromohexine and do warm saline gargles and steam inhalation..
Drink warm water..

Hope this helps.

Regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I take an allergy pill and spray my nose every day but by the end of the day my voice starts to go. I m pretty sure its a nasal drip because I m always bringing up mucous. I have heard that mucinex is good for my problem. What kind of mucinex and how much should I take. I m 71 years old.

doctor1 MD

I am a 55 year old female non smoker non drinker. only meds is levothyroxine for Hoshi motto. 5 months ago severe sciatica flat on my back for 3 months. It is almost gone, at the same time started with post nasal drip, and coughing up yellow mucus in the morning. I also have severe ringing in the ears. Had a chest xray says my lungs are hyper inflated. Have lost 20 pounds in 5 months. Blood work shows no infection. I have the feeling of wet nose throat and chest. Help

doctor1 MD

I often wake up with in the AM (especially in spring and fall) with a strip of mucous stuck to the back of my throat. Drinking water or swallowing hard doesn t help. The mucous constantly touches my gag reflex to the point where I can t help but gag. I have a hard time coughing up mucous.. I m always afraid I m going to choke because thats usually what happens... I choke & gag and can barely breathe which is scary. Its really embarrassing when it happens at work and I have to run to the bathroom because I can t stop gagging. My boyfriend tells me its not normal. The only thing that helps a little is to suck on a cough drop until it numbs my throat to get some relief from feeling like I am going to gag. I ve tried antihistamines - claritin and allegra doesn t help. I ve also tried Flonase and saline nasal rinses. Nothing seems to prevent this problem from happening. Please help!

Recent questions on  Influenza

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... Hi there, my boyfriend has had a fever, vomiting and diarrhea, severe stomach cramps. He has had it since Thursday July 29th and it s almost been a week and he s still not back to normal. We thought he had the stomach flu. So on sunday August 1st we took him to emerengy. He was there for 2 days. His heart rate was up at 150 when it was suppose to be at 60-100. His blood pressure wasn t normal either. They took 3 blood tests, urine sample, xray test and a cat scan. Still they re were all fine. Dumb enough the docors couldn t even tell us what was the problem. They classified it as the stomach flu . I don t think it was especially when he has it for almost a week. He was also very dehydrated. They hooked an I.v. To him and injected almost 5 litres of fluids. His diarrhea wasn t normal, it was all runny and watery and had blood coming out. They got all the blood to stop. His heart rate and blood pressure to normal.He wasn t puking.He got told he could go home yesterday. But now he s having really bad cramps still. Is there any reason or anyone know why this si happening?? We need answers. He s been through so much already.Poor guy:(

doctor1 MD

Hi my 3year old grandson has already had viral bronchitis, also continuous colds that just don t seem to ever go completely away last week the doctor sent him for a chestxray and a test for the flu and rev because 2of the children in his moms day out tested positive for rev. Thankfully ours was neg. Tonight has had a cold all week this is after having these test and knowing a lot of sick children germs at the school. Now after his bath tonight he was complaining his right ear hurts. My poor baby what to do he has. Finally gone to bed with a dose of anvil . What to think?

doctor1 MD

My son had a flu vaccination on Jan. 20th and has had multiple symptoms since then. He has had eye twitching, shortness of breath, tightness in the chest, headaches, dizziness (disoriented feeling), ringing in the ears (only once), blurry vision, and muscle soreness. This is just over 4 weeks from the time of the vaccination and after a round of z-Pack, and zyrtec, and aleave, or Tylenol for the muscle soreness and headaches, he is improving, however, he still begins feeling sort of bad around 9:30pm and the disorientation comes back. Also, the eye twitching still comes and goes. We feel he is having side effects from the flu vaccination and were also wondering if Guillain Barre Syndrome might be a factor here. If so, we don t think it is a severe case. Wondering how long his symptoms might continue and is there anything we should be doing that might help other than the ibuprofen or aleave for muscle soreness?

doctor1 MD

Hello, My husband age 54 has a BP of 150/102. He says it is just borderline high but I disagree. He is in bed with a flushed face and a fever of 100.4. Feels achy all over, sinus congestion and a cough. Can too much benadryl contribute to the high blood pressure?

doctor1 MD

Started fever 11 days ago. Nodes in 2 areas of neck swollen but better. Left arm near elbow broken out and itches. My right entire side of back is totally broken out. If i scratch seems like fluid inside. Very small breakouts but covers entire...

doctor1 MD

Hi, My daughter has having fever and cough few days ago. She prescibed with MoX and levolin , after that she was ok for 4 days and went to preschool. Now again she has cough and mild fever, another doc suggested to give her mucolite syrup and...

doctor1 MD

My sister since Friday has been coughing, sneezing ,headache and since last night now throwing up and nose bleeds. Should I take her to an urgent care facility?